MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106001-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using a 14cm solero applicator.A patient with rcc presented for a percutaneous microwave ablation of the kidney.The applicator was set up and tested at 100watts for 20 seconds.The unit was set for 100w @ 3 minutes and the patient was placed in a prone position for access.The ablation was performed without issue, however, when the post ct scan was performed, it was observed the tip had detached inside the patient's kidney.The applicator was then checked, and it was confirmed the tip had detached.No error messages had displayed during the procedure.The doctor said he does not believe in its position that it will compromise the patient's health moving forward.Additional information: no adjunct tools were used.Doctor has been using solero and performing mwa cases for 12 years.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one (1) 14 cm solero probe for evaluation.The applicator was received with the ceramic tip detached 4 mm from the distal end of the shaft assembly.The ceramic ferrule was damaged as well with small portions at the proximal end fractured away, the end of the ceramic ferrule should be squared off.The center conductor and semi rigid were intact as received.There was a darkened area on the center conductor exits the semi rigid.The center conductor during the investigation was severed while handling, the center conductor was weakened by a previous event.The center conductor may have been weakened due to excessive heat as indicated by its dark region and weakness.The semi rigid utilizes a copper sleeve and epoxy to plug the end of the applicator shaft and is part of the coolant routing.The copper sleeve and epoxy was present when dissecting.The ceramabond and proximal end of tip indicated good adhesion as it was still present with the distal end no longer present.The ceramic ferrule and remaining portion of the tip did not have a blackened appearance.The device cartridge was connected to the complaints lab solero generator nest.The pump function was verified and functioned normally.There are no known manufacturing defects.All devices are tip pull tested in production prior to release.The true root cause is unknown, there are signs of thermal damage to the center conductor.There are no known workmanship issues.The customer's reported complaint description of the ceramic tip was fractured/detached is confirmed.The true root cause is unknown, there are signs of thermal damage to the center conductor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22371675
Report Number1317056-2025-00165
Device Sequence Number4388866
Product Code NEY
UDI-Device IdentifierH787700106001US0
UDI-PublicH787700106001US0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106001-US
Device Lot Number5841944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale